Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

179 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes muscle pain and spasms after blood transfusion?

I received a blood transfusion 30 hrs back. I still don t feel fine. I was diagnosed with anemia. Also I am running fever 99 degree. I also feel muscle ache and what seems like muscle spasms at times in my legs n hand fingers. My question is is it normal and when will I feel well.
Sat, 25 Aug 2018
Report Abuse
General & Family Physician 's  Response
Hello,

Fever can occur after blood transfusion. It is due to febrile non hemolytic transfusion reaction secondary to mismatched HLA antigen. For that antipyretic and antihistaminic drug can be prescribed. For muscle spasm I suggest you to check your calcium level.

Hope I have answered your query. Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My father in law is 87 yrs old was treated for colon ca a few years ago. He has blood transfusions every few months now just to keep him going. He had one three days ago and now just told me his right leg was hurting him yesterday and today is very swollen. Should I take him to the er?

doctor1 MD

A few days ago I was given a blood transfusion and an iron infusion due to low hemoaglobin and iron. Colonoscopy and endo coming up. The last couple of days I have been getting some strange pains in crown of head, lower back and across chest in a throbbing sensation and at the same time. They dont last long maybe 20 seconds but dont feel right

doctor1 MD

I had a blood transfusion on Thursday... since Friday night I’ve had cramping/numbness in my left leg. I’ve excercised if, took a bath, took Tylenol, and rested it. However, nothing I do gets the pain to subside or even minimize. Can you please advise?